Texas, 2001

Hail in Texas, October 10, 2001

October 10, 2001 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 10, 2:25 AM CST, 8 hours 26 minutes earlier.

Area forecast discussion, Oct 10, 2:25 AM CST, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 AM CDT WED OCT 10 2001

ANOTHER ACTIVE WX DAY EXPECTED TODAY. ANOTHER IN A LINE OF UPPER
LEVEL DISTURBANCES MOVING ACROSS THE COUNTRY MAKES ITS WAY ACROSS
THE CENTRAL AND SOUTHERN PLAINS TODAY INTO TONIGHT. THIS WAVE WILL
HELP TO DRIVE A COLD FRONT...WHICH HAS ALREADY MOVED INTO NW
OKLAHOMA EARLY THIS MORNING...ACROSS THE AREA. ALTHOUGH SOME
ACTIVITY COULD OCCUR EARLY THIS MORNING. THINK MUCH MORE WILL
DEVELOP LATER TODAY AS WE GET SOME HEATING. STILL PLENTY OF LOW
LEVEL MOISTURE AVAILABLE AND ALONG WITH UPPER LEVEL SUPPORT...SEVERE
POTENTIAL WILL AGAIN BE PRESENT TODAY. MAINLY ACROSS CENTRAL AND
SOUTHERN/SOUTHEASTERN SECTIONS TODAY INTO TONIGHT. WIND FIELDS NOT
AS STRONG AS YESTERDAY...BUT ARE STILL HEALTHY ENOUGH TO CAUSE SOME
CONCERN FOR A FEW SUPERCELLS AND POSSIBLE AN ISOLATED TORNADO.
CURRENTLY THINK WITH ORIENTATION OF FRONT AND LOW/ MID LEVEL WIND
FIELDS THIS AFTN AND EVENING...MAIN THREATS WILL BE HAIL AND HEAVY
RAIN.

FRONT SHOULD CLEAR THE STATE THIS EVENING WITH A GRADUAL SHIFTING OF
PRECIP SOUTH AND EAST OF AREA OVERNIGHT...AS UPPER WAVE MOVES TO THE
EAST.

THURSDAY SHOULD BE A DRY DAY WITH PLEASANT TEMPS AND LOWER
HUMIDITIES. FOCUS THEN TURNS TO ANOTHER BATCH OF ENERGY DROPPING SE
INTO CENTRAL ROCKIES WITH ANOTHER DEVELOPING COLD FRONT WHICH WILL
ENTER NW OKLAHOMA EARLY FRI. THIS SYSTEM SHOULD BE HURTING FOR
MOISTURE...BUT DOES SHOW POSSIBILITY OF SOME PRECIP BY FRI AFTN AND
EVENING ACROSS AREA. CURRENT PACKAGE HAS CHANCE POPS AND WILL LEAVE
IT THAT WAY. FRI COULD TURN QUITE COOL BY LATE IN THE DAY WITH
DESCENT CAA AND BRISK NORTH WINDS BEHIND BOUNDARY. CURRENT AVN STILL
SHOWS UPPER WAVE TRIES TO WRAP UP AND CLOSE OFF ON SAT JUST EAST OF
US. WILL THEREFORE KEEP SOME LOW POPS CENTRAL AND EAST FOR AT LEAST
MORNING HOURS. THIS SYSTEM LIFTS OUT LATE SAT AS A KICKER DRIVES
E/SE ACROSS CENTRAL PLAINS ON SUN. THIS SHOULD REMAIN TO OUR NORTH
WITH DRY CONDITIONS CONT...BUT LOOKS TO PUSH SOME REINFORCING COOL
AIR SOUTH ACROSS OKLAHOMA. INTO EARLY NEXT WEEK NEW MRF SHOWS DRY
CONDITIONS CONT WITH WARMING TEMPS.

FCSTID = 30
OKC   74  52  73  52 /  70  60  10  10
HBR   73  50  72  53 /  60  30  10  10
SPS   78  53  75  55 /  80  80  20  10
GAG   66  41  70  50 /  30  10  10  10
PNC   71  48  71  49 /  60  20  10  10
DUA   80  58  73  54 /  80 100  30  10

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Oct 10, 6:00 AM CST, 4 hours 51 minutes before
OKZ004>048-050>052-TXZ083>090-101800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED OCT 10 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...AND MUCH OF
WESTERN NORTH TEXAS. THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND
SOUTH OF A LINE EXTENDING FROM CROWELL AND VERNON TEXAS...TO
CHICKASHA...TO CHANDLER. THIS SLIGHT RISK AREA INCLUDES THE CITIES
OF WICHITA FALLS...LAWTON...OKLAHOMA CITY...ARDMORE...AND ADA. THE
PRIMARY THREATS FROM ANY SEVERE WEATHER WILL BE LARGE HAIL...
DAMAGING WIND GUSTS...AND FLOODING RAINFALL.

A COLD FRONT WILL MOVE SOUTHEAST ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS TODAY AND TONIGHT. EARLY THIS MORNING...THE COLD FRONT
EXTENDED FROM NORTH CENTRAL OKLAHOMA...SOUTHWESTWARD INTO SOUTHWEST
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. ALTHOUGH AMPLE
MOISTURE AND MODERATE INSTABILITIES WILL ONCE AGAIN EXIST ACROSS THE
AREA TODAY AND INTO TONIGHT...VERTICAL WIND SHEAR PROFILES WILL BE
WEAKER THAN THOSE SEEN ON TUESDAY. THUS...THE THREAT OF TORNADIC
ACTIVITY WILL BE MUCH LOWER TODAY. AS THE VERTICAL WIND PROFILE
CONTINUES TO WEAKEN AND BECOME MORE UNIDIRECTIONAL WITH TIME...THE
PRIMARY MODE OF CONVECTION WILL BE MORE LINEAR...YIELDING THE MAIN
THREATS OF LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EXCESSIVE
RAINFALL. ESPECIALLY THIS EVENING AND OVERNIGHT...FLOODING RAINFALL
WILL BE A CONCERN...MAINLY ACROSS AREAS FROM NEAR WICHITA
FALLS...NORTHEASTWARD ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.

EMERGENCY MANAGERS AND STORM SPOTTERS ACROSS CENTRAL AND SOUTHERN
OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD MONITOR THE LATEST
FORECASTS AND STATEMENTS. SPOTTER ACTIVATION WILL BE POSSIBLE...
ESPECIALLY THIS AFTERNOON THROUGH THIS EVENING.

11
Local storm report, Oct 10, 8:57 AM CST, 1 hour 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
957 AM CDT WED OCT 10 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 PM    HARRAH                    OK   .88 INCH HAIL
10/09/01   OKLAHOMA                       REPORTED BY PD
Local storm report, Oct 10, 9:10 AM CST, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT WED OCT 10 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 PM    2 W COGAR                 OK   2.00 INCH HAIL
10/09/01   CADDO
Local storm report, Oct 10, 9:46 AM CST, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1046 AM CDT WED OCT 10 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    6 W SAYRE                 OK   1.00 INCH HAIL
10/09/01   BECKHAM                        REPORTED BY PUBLIC
Local storm report, Oct 10, 10:12 AM CST, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT WED OCT 10 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    7 S BUTLER                OK   1.00 INCH HAIL
10/09/01   CUSTER                         WASHITA NWR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Archer

When
October 10, 10:51 AM CST
Where
Archer County, 5 mi SE of Megargel
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.400, -98.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270781.